Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Second set of shots and a fever at four months

I had my son's doctor stagger out my son's vaccinations to help reduce the side effects. The first two rounds didn't have much of an impact on him. He was fussy for a few hours but one dose of Tylenol and a nap and he was fine. He had his third set yesterday (a second dose of the same shots he had the first time around) and he reacted much stronger. He spiked a fever and got really fussy. He was hot all night. I have been keeping up on the Tylenol every four hours, but sometimes he spits it out and this most recent dose he threw up all over.

If your baby had a reaction to his/her vaccines, how long did it last? Did your baby react to the second dose but not the first? Is that normal?

 
beckcorc

Asked by beckcorc at 11:18 AM on Dec. 10, 2008 in Babies (0-12 months)

Level 19 (6,591 Credits)
This question is closed.
Answers (4)
  • Call the Dr about your concerns first but I think he will be fine. My daughter did the same thing.. I think the fussiness is more because they are more aware of what's going on than they were before. My Daughter screamed like she never had before. I gave her some Tylenol before we went and then every four hours for the next day or so because she had a low grade fever for two days. GIve him lots of love and he'll be alright.
    Mom2Carra

    Answer by Mom2Carra at 1:09 PM on Dec. 10, 2008

  • Not to scare you, but I would take your son to the dr or call the local hospital immediately. I know a fever is common with vaccines, but he sounds truly sick and it could be an allergic reaction.
    Cene

    Answer by Cene at 11:39 AM on Dec. 10, 2008

  • It is normal to have a reaction, especially fussiness and fever, but I would call his pediatrician to double check on the spit up. I would always give my son a dose of Baby Tylenol an hour before his shots, as a preemptive thing. He would scream his head off for a second then he'd be over it, and then I would check a few hours later for a fever to determine whether or not a second dose was needed.

    Call the pediatrician, and find out if there was a shot given this round that he didn't get the last two times, which could explain the new side effect of vomit. Good luck, I hope the little guy feels better soon!
    risonski

    Answer by risonski at 11:42 AM on Dec. 10, 2008

  • Unless the site of the injection is bright red, raised and hot it sounds like a normal reaction. The other thing you do not know is if he was brewing a virus at the same time as his shots. Tylenol liquid makes lots of kids tummies upset. I personally choose/cjose infant motrin.
    GrnEyedGrandma

    Answer by GrnEyedGrandma at 11:44 AM on Dec. 10, 2008